Thunderstorm Wind, Haakon
- When
- July 30, 8:24 PM MST
- Where
- Haakon County, 3 mi SE of Milesville
- Measured
- 52 kt (60 mph)
- Reported by
- GENERAL PUBLIC
- Coordinates
- 44.417, -101.617
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Jul 30, 1:00 PM MST, 7 hours 24 minutes earlier.
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 200 PM MDT MON JUL 30 2001 CURRENT SURFACE MAP HAS BOUNDARY FROM SOUTHWEST TO NORTH CENTRAL SOUTH DAKOTA...WITH WEAK LOW NEAR KD07. 60+ DEWPOINTS SOUTH OF THE BOUNDARY...AND WRAPPING AROUND THE NORTH SIDE OF THE LOW. AREA OF CONVECTION DEVELOPING OVER THE HIGHER TERRAIN OF EAST CENTRAL WYOMING THIS AFTERNOON AS WEAK SHORTWAVE LIFTS THROUGH THE AREA. FURTHER DEVELOPMENT ALONG THE BOUNDARY INTO SOUTHWEST SOUTH DAKOTA EXPECTED THIS EVENING...HOWEVER WILL BE FIGHTING A STRONG CAP IN PLACE. LATER TONIGHT...LOW LEVEL JET INCREASES OVER EASTERN HALF OF CWA. CONVECTIVE FEEDBACK ON THE ETA AND AVN INDICATING MCS TO DEVELOP ACROSS NORTHWEST SOUTH DAKOTA INTO NORTH DAKOTA. BOUNDARY SLIDES SOUTH ACROSS THE AREA TUESDAY...WITH WESTERN SOUTH DAKOTA/NORTHEAST WYOMING IN RIGHT ENTRANCE REGION OF THE JET. THIS WILL KEEP THE NORTHWEST CLOUDY AND COOLER WITH A CHANCE OF SHOWERS/THUNDERSTORMS THROUGH THE DAY. SOUTH CENTRAL COUNTIES WILL WARM UP AHEAD OF THE FRONT...WITH A ROUND OF AFTERNOON/EVENING THUNDERSTORMS. FORECAST SOUNDINGS SUPPORT SEASONAL TEMPERATURES ON WEDNESDAY WITH DRY CONDITIONS. UPPER LEVEL RIDGE BUILDS FOR THURSDAY AND FRIDAY...WITH TEMPERATURES CLIMBING BACK INTO THE 90S. UPPER LEVEL TROF TO MOVE THROUGH THE NORTHERN PLAINS THIS WEEKEND...SO INCLUDED A CHANCE OF THUNDERSTORMS BOTH DAYS. BACK TO SOME RIDGING FOR MONDAY. .UNR...NONE. KC
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
838 PM MDT MON JUL 30 2001
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0515 PM 15 W OELRICHS SD WIND DAMAGE
07/30/01 FALL RIVER LARGE HAIL AND HIGH
WINDS DAMAGED
CONSTRUCTION SIGNS.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0620 PM 9 E ORAL SD 70 MPH TSTM GUST
07/30/01 FALL RIVER 6 INCH DIAMETER TREE
LIMBS DOWNED. REPORTED
BY STORM SPOTTER.
0700 PM HERMOSA SD 60 MPH TSTM GUST
07/30/01 CUSTER REPORTED BY MEDIA.
0700 PM 3 SSW HERMOSA SD 65 MPH TSTM GUST
07/30/01 CUSTER REPORTED BY STORM
SPOTTER.
0715 PM 1 W CAPUTA SD 60 MPH TSTM GUST
07/30/01 PENNINGTON REPORTED BY STORM
SPOTTER.
0722 PM (RAP)RAPID CITY ARPT SD 66 MPH TSTM GUST
07/30/01 PENNINGTON ASOS
0723 PM RAPID CITY SD 72 MPH TSTM GUST
07/30/01 PENNINGTON WFO RAPID CITY
0730 PM 3 W (RAP)RAPID CITY ARPT SD WIND DAMAGE
07/30/01 PENNINGTON DOWNED POWER LINES IN
RAPID VALLEY. REPORTED
BY MEDIA.
0745 PM HEREFORD SD 70 MPH TSTM GUST
07/30/01 MEADE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0800 PM HEREFORD SD TORNADO
07/30/01 MEADE LIKELY A GUSTNADO.
REPORTED BY PUBLIC.
0814 PM 12 N WALL SD 70 MPH TSTM GUST
07/30/01 PENNINGTON REPORTED BY STORM
SPOTTER.
0815 PM ENNING SD FUNNEL CLOUD
07/30/01 MEADE REPORTED BY LAW
ENFORCEMENT OFFICIAL.SDZ027-041>044-046-047-310330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RAPID CITY SD 911 PM MDT MON JUL 30 2001 ...SEVERE THUNDERSTORM WATCH 641 HAS EXPIRED... THE SEVERE THUNDERSTORM WATCH THAT WAS IN EFFECT UNTIL 900 PM MDT FOR FALL RIVER...JACKSON...SHANNON...BENNETT...TODD...AND MELLETTE COUNTIES HAS BEEN ALLOWED TO EXPIRE. ALTHOUGH A FEW THUNDERSTORMS ARE STILL POSSIBLE THE REMAINDER OF THIS EVENING...THE MAJORITY OF SEVERE WEATHER IS EXPECTED TO REMAIN NORTH OF THE AREA.
The Rapid City radar (KUDX), 102 km away, was scanning. The volume nearest the first event began at 03:26 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2001Every state in 2001This day in weather historyWarnings in South Dakota, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5260919.